Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2005, 11:49 AM MST for Mohave County, Arizona. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 11:49 AM MST (18:49 UTC)
- Expired
- Aug 14, 2005, 12:18 PM MST
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 12:14 PM MST | HAIL 0.75 | Hualapai Peak, AZ | SPOTTER AT 5000 FEET REPORTED 3/4 HAIL WITH HEAVY RAIN. |
| Aug 14, 12:18 PM MST | HAIL 0.75 | Hualapai Peak, AZ | SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 141852 SVRVEF AZC015-141915- /O.NEW.KVEF.SV.W.0069.050814T1849Z-050814T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1149 AM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 1215 PM MST * AT 1145 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR HUALAPAI PEAK...OR ABOUT 8 MILES SOUTHEAST OF KINGMAN. THIS STORM WAS NEARLY STATIONARY. A WEATHER SPOTTER ALSO REPORTED DIME-SIZED HAIL AND HEAVY RAIN ON THE HUALAPAI MOUNTAIN ROAD AT THE 5000 FOOT LEVEL.. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUALAPAI MOUNTAIN ROAD AT NOON PDT(NOON MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3509 11406 3501 11387 3519 11372 3530 11397 $$ JGA
1 follow-up statement
000 WWUS55 KVEF 141918 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1218 PM PDT SUN AUG 14 2005 AZC015-141924- /O.EXP.KVEF.SV.W.0069.000000T0000Z-050814T1915Z/ MOHAVE AZ- 1218 PM PDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY EXPIRED AT 1215 PM MST... AT 1214 PM...DOPPER RADAR INDICATED THE SEVERE THUNDERSTORM THAT PRODUCED DIME SIZED HAIL OVER THE HUALAPAI MOUNTAINS...SOUTHEAST OF KINGMAN...HAD WEAKENED AND WAS MOVING NORTH AT 10 MPH ACROSS I-40. THE STORM WILL PRODUCE BRIEF HEAVY RAIN AND POSSIBLY WINDS GUSTING TO 40 MPH BETWEEN KINGMAN AND THE INTERSECTION OF I-40 AND HIGHWAY 93 BEFORE 1230 PM. LAT...LON 3509 11406 3501 11387 3519 11372 3530 11397 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:30 AM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 14, 10:30 AM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY AND MONDAY. THIS WILL PULL ADDITIONAL MOISTURE FROM ARIZONA UP ACROSS SOUTH CENTRAL NEVADA INTO EASTERN CALIFORNIA. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST APPEARED TO BE HELPING TO INITIATE SCATTERED THUNDERSTORMS THIS MORNING OVER THE NORTHERN PART OF DEATH VALLEY UP THROUGH ESMERALDA AND NYE COUNTIES. WATER VAPOR IMAGERY SHOWED THE STORMS DEVELOPING IN DIFFLUENT FLOW ON THE NORTHEAST QUADRANT OF THE SYSTEM. SATELLITE IMAGERY CLEARLY SHOWED THE SOUTHEAST FLOW PULLING ADDITIONAL MID LEVEL MOISTURE FROM ARIZONA AS THE GFS AND NAM HAVE BEEN INDICATING. UPDATED FORECAST TO INCREASE THUNDERSTORM COVERAGE ACROSS INYO... NYE AND ESMERALDA COUNTIES ALONG WITH THE SRN NV MOUNTAINS TODAY. A DEVELOPING 60 KNOT JET EJECTING OUT OF THE BASE OF THE TROUGH IS STILL FORECAST BY THE 12Z NAM AND GFS TO BE OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MONDAY. BROAD DYNAMIC SUPPORT APPEARS TO BE COMING TOGETHER FOR AN ACTIVE DAY OF ORGANIZED CONVECTION ACROSS THE AREA MONDAY. && .PREV DISCUSSION...238 AM PDT...THUNDERSTORMS STARTING TO WIND DOWN ACROSS NORTHERN MOHAVE COUNTY WITH A FEW DEBRIS CLOUDS REMAINING OVER PORTIONS OF THE CWA. MODELS CONTINUE TO SHOW A UPPER LOW SETTING UP JUST OFF THE SOUTHERN CALIFORNIA COAST TODAY WHICH IS EXPECTED TO DRAW UP AMPLE LOW LEVEL MOISTURE. CURRENTLY DEW POINTS ARE IN THE MID 50S TO MID 60S OVER THE EASTERN HALF OF THE CWA WITH 20S AND 30S ACROSS THE NORTHWEST. EXPECT TODAY TO BE LIKE THE PAST TWO DAYS WITH MAINLY ISOLATED THUNDERSTORMS OVER CLARK...LINCOLN... AND EASTERN SAN BERNARDINO COUNTIES AND SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY. STILL LACKING A REAL MECHANISM TO KICK OFF WIDESPREAD THUNDERSTORMS TODAY...BUT THAT SHOULD CHANGE MONDAY. BOTH THE GFS AND THE NAM HAVE COME INTO BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW AND BOTH MODELS EJECT A 60KT JET AROUND THE BASE OF THE LOW. THIS WILL ALLOW FOR GOOD UPPER DIVERGENCE ACROSS CENTRAL AND SOUTHERN NEVADA. PLENTY OF LOW LEVEL MOISTURE WILL ALREADY REMAIN IN PLACE AND WITH SOME DRIER MID LEVEL AIR WORKING IN ALOFT WITH STRONGER WINDS ALOFT AND ANY STORMS THAT DO DEVELOP COULD BE WELL ORGANIZED. BY TUESDAY...THE LOW IS FORECAST TO MOVE EAST WITH DRIER LOW LEVEL AIR WORKING INTO THE AREA. THUNDERSTORMS SHOULD MOSTLY BE CONFINED TO THE FAR EASTERN AREAS OF THE CWA. && .LONG TERM...NEW MODEL RUNS SHOW A MORE DEFINITIVE WESTERLY PUSH THAN BEFORE...INCREASING CONFIDENCE THAT DRIER AIR WILL GRADUALLY TAKE OVER LATE IN THE WEEK. FORECAST PACKAGE INCLUDES VERY SMALL POPS IN THE NORTHERN AND EASTERN CWFA WEDNESDAY THROUGH FRIDAY FOLLOWED BY ZEROES EVERYWHERE NEXT WEEKEND. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK...AND MAY REACH SEASONAL NORMS BY THE WEEKEND IF THE DRIER AIR ARRIVES AS EXPECTED. && .AVIATION...THUNDERSTORMS MOVING NORTH AT 10 TO 15 MPH WILL AFFECT THE BEATTY CORRIDOR THROUGH THIS AFTERNOON. PEACH SPRINGS...AND MORMON MESA CORRIDORS WILL SEE INCREASING THUNDERSTORM COVERAGE THIS AFTERNOON. ISOLATED STORMS WILL BE NEAR THE LAS VEGAS VALLEY AS WELL. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THIS AFTERNOON DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE CONSIDERABLY MORE THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/GORELOW/MORGAN
Hazardous weather outlook, Aug 14, 10:10 AM MST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:41 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.